Alert archive / Maine / Wind Advisories in 2007
Wind Advisory 6, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Oct 28, 2007, 9:15 AM EDT for 4 counties in Maine. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2007, 9:15 AM EDT (13:15 UTC)
- Expired
- Oct 28, 2007, 2:27 PM EDT
- In force
- 5 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 104 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 1.3 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -162 m²/s²
- 0-3 km storm-relative helicity
- -69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 281315 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 915 AM EDT SUN OCT 28 2007 ...STRONG GUSTY WEST WINDS EXPECTED TODAY... .THE PRESSURE GRADIENT BETWEEN DEPARTING LOW PRESSURE AND APPROACHING HIGH PRESSURE WILL RESULT IN STRONG GUSTY WEST WINDS THROUGH THIS AFTERNOON. MEZ001>006-010-282115- /O.NEW.KCAR.WI.Y.0006.071028T1315Z-071028T2200Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD 915 AM EDT SUN OCT 28 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL AFFECT EAST CENTRAL AND NORTHERN MAINE THROUGH THIS AFTERNOON. PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY, TREES, AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MCB
1 follow-up statement
000 WWUS71 KCAR 281827 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 227 PM EDT SUN OCT 28 2007 ...WIND ADVISORY CANCELLED... .WINDS WILL GRADUALLY SUBSIDE TONIGHT AS LOW PRESSURE TO OUR NORTHEAST CONTINUES TO MOVE AWAY AND HIGH PRESSURE BUILDS TO OUR SOUTHWEST. MEZ001>006-010-281930- /O.CAN.KCAR.WI.Y.0006.000000T0000Z-071028T2200Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD 227 PM EDT SUN OCT 28 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND ADVISORY. WINDS OF 15 TO 20 MPH WITH A FEW GUSTS TO 30 MPH WILL CONTINUE TO OCCUR EARLY THIS EVENING. WINDS WILL GRADUALLY SUBSIDE OVERNIGHT INTO MONDAY. PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MCB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Oct 28, 3:55 AM EDT, 5 hours 20 minutes earlier.
Area forecast discussion, Oct 28, 3:55 AM EDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 355 AM EDT SUN OCT 28 2007 .SYNOPSIS... A COLD FRONT MOVING EAST OF THE REGION WILL USHER IN COLD HIGH PRESSURE ON GUSTY WEST WINDS TODAY. THE HIGH WILL SLIDE SOUTH OF THE AREA MONDAY. A WEAK WAVE OF LOW PRESSURE WILL PASS TO OUR NORTH WITH A PERIOD OF LIGHT SNOW POSSIBLE OVER NORTHERN LOCATIONS MONDAY NIGHT. HIGH PRESSURE WILL RETURN FOR TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... LATEST SATELLITE IMAGERY SHOWING PLENTY OF CLOUDS ACROSS THE NORTHERN/WESTERN ZONES WITH MAINLY CLEAR SKIES DOWNEAST EARLY THIS MORNING. CYCLONIC FLOW ASSOCIATED WITH SHORT WAVE ENERGY DIVING THROUGH THE OTTAWA AND SAINT LAWRENCE VALLEYS WILL CROSS THE REGION AND BE THE FOCUS TO KEEP PLENTY OF LOW LEVEL MOISTURE ACROSS THE NORTHERN AND WESTERN ZONES TODAY INTO TONIGHT. IN ADDITION...ENOUGH LIFT ASSOCIATED WITH THE SHORT WAVE WILL RESULT IN ISOLATED/SCATTERED SHOWERS FOR THE NORTHERN/WESTERN ZONES THIS MORNING. STRONG LOW LEVEL CAA WILL LOWER 925/850MB TEMPERATURES BELOW ZERO DEG AND PARTIAL THICKNESS FIELDS LOWERING BELOW CRITICAL VALUES SUPPORTS MENTION OF SNOW SHOWERS THIS AFTERNOON INTO TONIGHT. INCREASING WEST TO NORTHWEST FLOW WILL PROVIDE STRONG DOWNSLOPE COMPONENT KEEPING MOSTLY SUNNY SKIES DOWNEAST TODAY. AS FOR TEMPERATURES...MOS THREE HOURLY TEMPERATURES RUNNING COLDER THE CURRENT CONDITIONS ATTM. BASED ON LATEST REGIONAL OBSERVATIONS THE COLDER AIR REMAINS WELL TO THE WEST OF THE REGION SO HAVE STARTED THE GRIDDED TEMPERATURES WARMER THAN MOS INITIALLY. HOWEVER WITH CAA EXPECTED THE MOS TREND LOOKS REASONABLE WITH FALLING TEMPERATURES IN ALL AREAS EXCEPT DOWNEAST WHERE DOWNSLOPE CONDITIONS WILL OCCUR. WITH SHORT WAVE ENERGY MOVING ACROSS THE REGION WILL HOLD ONTO CLOUDS AND ISOLATED POPS FOR THE NORTHERN/WESTERN ZONES THE FIRST HALF OF TONIGHT BEFORE INDICATING IMPROVING CONDITIONS LATE. FOR DOWNEAST WILL INDICATE A FEW CLOUDS WITH THE PASSING SHORT WAVE AS WE LOSE SOME OF THE INFLUENCE OF THE DOWNSLOPE FLOW TONIGHT. MATCH GUIDANCE LOOKED GOOD AND ACCEPTED FOR MINIMUM TEMPERATURES TONIGHT. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... HIGH PRESSURE WILL BRIEFLY BUILD ACROSS THE FORECAST AREA ON MONDAY. INCREASING CLOUDS CAN BE EXPECTED BY LATER MONDAY AFTERNOON IN RESPONSE TO WEAK MID LVL WARM ADVECTION PATTERN. THE COMBINATION OF WEAK WARM ADVECTION AND SHORT WAVE CROSSING THE REGION SUPPORTS INCREASING POPS TO LIKELY ACROSS NORTHERN PORTION OF THE CWA LATER MONDAY NIGHT. TEMPERATURES WILL BE COLD ENOUGH SO THAT ANY PRECIPITATION WILL BE IN THE FORM OF LIGHT SNOW MONDAY NIGHT WHERE THERE COULD BE A DUSTING OR SO ACROSS NORTHERN AREAS LATER MONDAY NIGHT. ACROSS DOWNEAST AREAS EXPECT MOSTLY CLOUDY SKIES MONDAY NIGHT. AS THE WEAK WARM ADVECTION DISSIPATES AND THE SHORT WAVE MOVES QUICKLY EAST EARLY TUESDAY ANY LINGERING SNOW SHOWERS ACROSS THE NORTH EARLY TUESDAY MORNING WILL GIVE WAY TO INCREASING SUNSHINE AS HIGH PRESSURE BUILDS ACROSS THE REGION. CLOUDS WILL ONCE AGAIN BE ON THE INCREASE TUESDAY NIGHT IN RESPONSE TO INCREASING MID LVL WARM ADVECTION AND ADVANCING SHORT WAVE IN THE WESTERLY FLOW ALOFT. TEMPERATURES MONDAY THROUGH TUESDAY WILL BE NEAR NORMAL FOR THIS TIME OF YEAR. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS HIGH PRESSURE MOVES EASTWARD...THE NEXT LOW PRESSURE SYSTEM TO APPROACH FROM THE GREAT LAKES WILL BRING INCREASING CLOUDINESS WEDS INTO THURS. BOTH GFS/ECMWF SHOWING A COLD FRONT TO CROSS THE STATE THURS AFTERNOON. KEPT GREATEST CHANCE FOR POPS IN NORTH AND WESTERN ZONES THROUGH THE EVENING HOURS ON THURS DUE TO A LINGERING CHANCE FOR PRECIP FOLLOWING FRONTAL PASSAGE. HIGH PRESSURE WILL SETTLE IN ON FRI AND ALLOW FOR CONDITIONS TO CLEAR FOR THE BEGINNING OF THE WEEKEND. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... CAA OCCURRING BENEATH SHORT WAVE ENERGY APPROACHING FROM THE WEST WILL RESULT IN MVFR CIGS OVER THE NORTHERN TAF SITES OTHERWISE VFR CONDITIONS EXPECTED DOWNEAST INTO TONIGHT. VFR CONDITIONS EXPECTED MONDAY...THEN A RETURN TO MVFR CIGS IN THE NORTH WITH A PERIOD OF LIGHT SNOW POSSIBLE. VFR CONDITIONS EXPECTED ON TUESDAY. && .MARINE... NEAR TERM: BRISK WEST FLOW WITH CAA IN WAKE OF FROPA WILL KEEP SCA WINDS ACROSS THE WATERS THROUGH TONIGHT. SHORT TERM: CONDITIONS COULD REACH MINIMAL SCA LEVELS ON TUESDAY OTHERWISE NO HEADLINES ARE EXPECTED THROUGH THE PERIOD. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR ANZ050>052. && NEAR TERM...FITZSIMMONS SHORT TERM...DUDA LONG TERM...ALLEGRETTO AVIATION...FITZSIMMONS MARINE...FITZSIMMONS/DUDA
Hazardous weather outlook, Oct 28, 4:00 AM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 400 AM EDT SUN OCT 28 2007 ANZ050>052-MEZ001>006-010-011-015>017-029>032-290800- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 400 AM EDT SUN OCT 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FITZSIMMONS
In the hours before
Special weather statement, Oct 28, 8:39 AM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 839 AM EDT SUN OCT 28 2007 MEZ001>006-010-011-015>017-029>032-281700- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 839 AM EDT SUN OCT 28 2007 ...STRONG GUSTY WEST WINDS EXPECTED TODAY OVER NORTHERN AND DOWNEAST MAINE... WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 TO 45 MPH CAN BE EXPECTED TODAY AS COLDER AIR MOVES INTO THE REGION BEHIND A COLD FRONT. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...TRAVELING ON NORTH TO SOUTH ROADWAYS SHOULD BE ALERT FOR CROSS WINDS THAT MAY RESULT IN A LOSS OF CONTROL OF YOUR VEHICLE. VJN
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.